Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 113, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 30, 2001, 7:27 PM CDT for Saunders County, Nebraska. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2001, 7:27 PM CDT (00:27 UTC)
- Expired
- Apr 30, 2001, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saunders County, NE
The radar
The Omaha radar (KOAX), 30 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:40 PM CDT | Hail 1 | Malmo, NE | |
| Apr 30, 7:50 PM CDT | Hail 1 | Colon, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
606 WUUS53 KOAX 010029 SVROMA NEC155-010115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 727 PM CDT MON APR 30 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA * UNTIL 815 PM CDT * AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PRAGUE...OR ABOUT 31 MILES EAST OF COLUMBUS...MOVING EAST AT 25 MPH. ANOTHER SEVERE STORM WAS JUST SOUTH OF CERESCO MOVING EAST NORTHEAST AT 25 MPH. GOLFBALL SIZE HAIL WAS REPORTED WITH THE STORM SOUTH OF CERESCO AT 720 PM. * THE SEVERE THUNDERSTORM WILL BE NEAR... MALMO AROUND 735 PM CDT COLON...CEDAR BLUFFS AROUND 755 PM CDT MEAD AROUND 800 PM CDT LAT...LON 4140 9689 4122 9689 4120 9645 4139 9649 CHERMOK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:25 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Apr 30, 2:25 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 225 PM CDT MON APR 30 2001 RADAR AND LIGHTNING DATA SHOWING DVLPMNT OF SHOWERS AND TSTMS PTNS SE NEB AND WRN IA ALONG WITH CNTRL AND ERN SD. THIS ALONG WITH FACT GOES SOUNDER DATA INDICATING DECREASING LIS...INCREASE IN CAPE AND GENERALLY WEAK CIN IN AREA OF BETTER AFTN INSOLATION ACROSS NE INTO S CNTRL NEB...ILL ADD A CHANCE FOR THUNDERSTORMS NERN NEB TNGT AND RETAIN CHANCE ELSEWHERE AS SURFACE TROF INTO AREA AND WEAK SHORTWAVE AND ASSOCIATED THERMAL TROF MOVES ACROSS CNTRL PLAINS. FEEL MAIN RISK WILL BE MAINLY BEORE MIDNIGHT. ON TUE AVN AND ETA MODELS CONSISTENT IN MOVING A VIGOROUS SHORTWAVE ACROSS NRN PLAINS AND SRN CANADA. INITIAL AFFECT WILL TO BE A DEVELOP INCREASING S AND SWLY LOW LEVEL WINDS AND STRONG WAA LATE TNGT INTO MIDDAY TUE. HOWEVER DURING ERLY AFTN A STRONG CDFNT WILL ENTER NW PTN FCST AREA AND THEN PUSH SWD ACROSS REST OF AREA LATER TUE AFTN THRU TUE NIGHT. AIR MASS VCNTY FNT MAY HAVE SUFFICIENT CIN TO SUPPRESS CONVECTION NW PTN FCST AREA EARLY AFTN. HOWEVER RAPID DEVELOPMENT APPEARS GOOD BET ACROSS W CNTRL IA INTO E CNTRL AND SE NEB LATER IN AFTN WITH STRONG CONVERGENCE ALONG FRONT AS CAP WEAKENS. WITH CONTINUED STRONG LOW LEVEL MOISTURE FLUX CONVERGENCE ...AREAS OF HEAVY RAIN APPEAR POSSIBLE PORTIONS OF SE NEB INTO SW IA TUE NIGHT INTO EARLY WED AS FNT MOVES SWD. COOLER AND DRIER AIR WILL TRY TO DEEPEN BEHIND FNT WED AND WED NIGHT. HOWEVER WITH FNT TENDING TO STALL ACROSS N CNTRL MO ACROSS NE AND S CNTRL KS ALONG WITH UPPER DISTURBANCES AND MID LEVEL OVERRUNNING ASSOCIATED WITH UPPER LOW SETTLING INTO THE SW U.S... WILL NEED POPS WED AND WED NIGHT ESPCLY ACROSS SE NEB AND SW IA. HOWEVER ACTIVITY COULD WORK INTO AND ALSO BECOME MORE WIDESPREAD INTO NERN NEB BY 12Z THU IF AVN CORRECT.INCREASING LOW LEVEL CONVERGENCE AND OVERRUNNING INTO BOUNDARY. EXTENDED LOOKS UNSETTLED AT LEAST THRU START OF WEEKEND WITH SOUTHWEST UPPER LOW GRADUALLY MOVING EWD AND BUNDARY HUNG UP ACROSS AREA. .OMA...NONE. WIESE
In the hours before
Special weather statement, Apr 30, 5:15 PM CDT, 2 hours 12 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-010500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT MON APR 30 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. WEAK LOW PRESSURE OVER NORTHEAST NEBRASKA AND A WEAK SURFACE FRONT EXTENDING FROM THE LOW INTO SOUTHEAST NEBRASKA COULD TRIGGER THUNDERSTORMS ACTIVITY ACROSS THE AREA THIS EVENING. THE FRONT AND LOW PRESSURE ARE FORECAST TO WEAKEN EVEN FURTHER TONIGHT...AS THE LOW LEVEL FLOW BECOMES SOUTHWEST IN ADVANCE OF ANOTHER FRONT THAT WILL PUSH ACROSS THE REGION ON TUESDAY. WITH CONDITIONS A LITTLE MORE UNSTABLE THAN THE LAST FEW DAYS... CONVERGENCE ALONG THE BOUNDARY COULD CAUSE ANY THUNDERSTORMS THAT DEVELOP TO BECOME SEVERE THIS EVENING. THE THUNDERSTORM ACTIVITY WILL ALSO BE AIDED BY AN UPPER LEVEL DISTURBANCE THAT WILL TRACK ACROSS THE AREA THROUGH MID EVENING HELPING TO STEEPEN LAPSE RATES. LARGE HAIL IS THE PRIMARY SEVERE WEATHER THREAT...ALTHOUGH GUSTY WINDS ARE ALSO POSSIBLE. THE SEVERE WEATHER THREAT SHOULD END OR SHIFT OUT OF THE AREA BY LATE EVENING AS CONDITIONS STABILIZE WITH LOSS OF HEATING AND AS THE FRONT AND LOW LEVEL MOISTURE CONVERGENCE WEAKEN. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:00 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 45 min |
| Apr 30, 7:38 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 37 min |
| Apr 30, 7:44 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 41 min |
| Apr 30, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 32 min |
| Apr 30, 8:15 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 45 min |
| Apr 30, 8:28 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 47 min |
| Apr 30, 8:32 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 43 min |
| Apr 30, 8:42 PM CDT | Tornado Warning | OAX | Burt, Cuming | 33 min |
| Apr 30, 9:00 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 45 min |
| Apr 30, 9:09 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 36 min |
| Apr 30, 9:16 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 29 min |
| Apr 30, 9:43 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 47 min |
| May 1, 2:57 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 33 min |
| May 1, 4:10 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 50 min |
| May 1, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 60 min |
| May 1, 6:01 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 29 min |
| May 1, 6:24 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.